Alert archive / Massachusetts / Freeze Warnings in 2008
Freeze Warning 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze warning at Oct 23, 2008, 4:06 AM EDT for Bristol County, Kent County, Newport County, Rhode Island; 5 counties in Massachusetts. It took effect at Oct 23, 2008, 10:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2008, 4:06 AM EDT (08:06 UTC)
- In effect from
- Oct 23, 2008, 10:00 PM EDT
- Expired
- Oct 24, 2008, 8:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI
The radar
The Boston radar (KBOX), 27 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 230806 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 406 AM EDT THU OCT 23 2008 MAZ018>021-023-231615- /O.UPG.KBOX.FZ.A.0003.081024T0200Z-081024T1200Z/ /O.NEW.KBOX.FZ.W.0007.081024T0200Z-081024T1200Z/ WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-DUKES MA- INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...VINEYARD HAVEN 406 AM EDT THU OCT 23 2008 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY FOR ALL OF PLYMOUTH COUNTY...SOUTHERN BRISTOL COUNTY AND DUKES COUNTY IN SOUTHEASTERN MASSACHUSETTS. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES...LIGHT WINDS AND A DRY AIRMASS WILL ALLOW TEMPERATURES TO QUICKLY DROP INTO THE 20S TONIGHT. EXPECT A HARD FREEZE ACROSS THE AREA. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ022-231615- /O.UPG.KBOX.FZ.A.0003.081024T0200Z-081024T1200Z/ /O.NEW.KBOX.FZ.W.0007.081024T0200Z-081024T1200Z/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 406 AM EDT THU OCT 23 2008 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY FOR BARNSTABLE COUNTY FROM HYANNIS WEST TO THE CAPE COD CANAL. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES...AND LIGHT WINDS AND A DRY AIRMASS WILL ALLOW TEMPERATURES TO QUICKLY DROP INTO THE UPPER 20S AND 30S TONIGHT. THERE WILL BE A WIDE RANGE IN TEMPERATURES ACROSS THE CAPE TONIGHT WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED FROM HYANNIS WEST TO THE CAPE COD CANAL WHERE THE COLDEST CONDITIONS CAN BE EXPECTED... AND A WIDESPREAD FROST EAST OF HYANNIS TO CHATHAM AND NORTH TO WELLFLEET AND PROVINCETOWN. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ016-RIZ004-005-007-231615- /O.NEW.KBOX.FZ.W.0007.081024T0200Z-081024T1200Z/ EASTERN NORFOLK MA-EASTERN KENT RI-BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...QUINCY...WARWICK...BRISTOL...NEWPORT 406 AM EDT THU OCT 23 2008 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY FOR EASTERN NORFOLK COUNTY IN MASSACHUSETTS...EASTERN KENT COUNTY...BRISTOL AND NEWPORT COUNTIES IN RHODE ISLAND. CLEAR SKIES...AND LIGHT WINDS AND A DRY AIRMASS WILL ALLOW TEMPERATURES TO QUICKLY DROP INTO THE MID 20S TO LOWER 30S FOR SEVERAL HOURS TONIGHT. THEREFORE EXPECT FREEZING CONDITIONS ACROSS MUCH OF THE AREA. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ024-231615- /O.NEW.KBOX.FR.Y.0011.081024T0600Z-081024T1200Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 406 AM EDT THU OCT 23 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY FOR NANTUCKET ISLAND. CLEAR SKIES...LIGHT WINDS AND DRY CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S WITH A FROST EXPECTED AWAY FROM THE IMMEDIATE SHORELINE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
4 follow-up statements
000 WWUS71 KBOX 231338 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 938 AM EDT THU OCT 23 2008 MAZ016-018>021-023-RIZ004-005-007-232145- /O.CON.KBOX.FZ.W.0007.081024T0200Z-081024T1200Z/ EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-EASTERN KENT RI- BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...QUINCY...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...VINEYARD HAVEN... WARWICK...BRISTOL...NEWPORT 938 AM EDT THU OCT 23 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY. THIS WARNING IS IN EFFECT FOR PORTIONS OF SOUTHEAST RHODE ISLAND AND PORTIONS OF SOUTHEAST MASSACHUSETTS. CLEAR SKIES...AND LIGHT WINDS AND A DRY AIRMASS WILL ALLOW TEMPERATURES TO QUICKLY DROP INTO THE MID 20S TO LOWER 30S FOR SEVERAL HOURS TONIGHT. THEREFORE EXPECT FREEZING CONDITIONS ACROSS MUCH OF THE AREA. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ022-232145- /O.CON.KBOX.FZ.W.0007.081024T0200Z-081024T1200Z/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 938 AM EDT THU OCT 23 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY. THIS WARNING IS IN EFFECT FOR CAPE COD. CLEAR SKIES...AND LIGHT WINDS AND A DRY AIRMASS WILL ALLOW TEMPERATURES TO QUICKLY DROP INTO THE UPPER 20S AND 30S TONIGHT. THERE WILL BE A WIDE RANGE IN TEMPERATURES ACROSS THE CAPE TONIGHT WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED FROM HYANNIS WEST TO THE CAPE COD CANAL WHERE THE COLDEST CONDITIONS CAN BE EXPECTED... AND A WIDESPREAD FROST EAST OF HYANNIS TO CHATHAM AND NORTH TO WELLFLEET AND PROVINCETOWN. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ024-232145- /O.CON.KBOX.FR.Y.0011.081024T0600Z-081024T1200Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 938 AM EDT THU OCT 23 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. THIS ADVISORY IS IN EFFECT FOR NANTUCKET. CLEAR SKIES...LIGHT WINDS AND DRY CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S WITH A FROST EXPECTED AWAY FROM THE IMMEDIATE SHORELINE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ STRAUSS
000 WWUS71 KBOX 231859 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 259 PM EDT THU OCT 23 2008 MAZ016-018>021-023-RIZ004-005-007-240300- /O.CON.KBOX.FZ.W.0007.081024T0200Z-081024T1200Z/ EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-EASTERN KENT RI- BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...QUINCY...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...VINEYARD HAVEN... WARWICK...BRISTOL...NEWPORT 259 PM EDT THU OCT 23 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY. THIS WARNING IS IN EFFECT FOR MUCH OF SOUTHEAST RHODE ISLAND AND PORTIONS OF SOUTHEAST MASSACHUSETTS. CLEAR SKIES...LIGHT WINDS AND A DRY AIRMASS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MID 20S TO LOWER 30S FOR SEVERAL HOURS LATE TONIGHT. THEREFORE EXPECT FREEZING CONDITIONS ACROSS MUCH OF THE REGION OVERNIGHT. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ022-240300- /O.CON.KBOX.FZ.W.0007.081024T0200Z-081024T1200Z/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 259 PM EDT THU OCT 23 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY. THIS WARNING IS IN EFFECT FOR CAPE COD. SKIES WILL GRADUALLY CLEAR TONIGHT. THIS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE UPPER 20S AND 30S TONIGHT. THERE WILL BE A WIDE RANGE IN TEMPERATURES ACROSS THE CAPE OVERNIGHT. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED FROM HYANNIS...WEST TO THE CAPE COD CANAL. FURTHER EAST...IT WILL NOT BE QUITE AS COLD. HOWEVER...A WIDESPREAD FROST IS STILL EXPECTED EAST OF HYANNIS TO CHATHAM...AND NORTH TO WELLFLEET AND PROVINCETOWN. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ024-240300- /O.CON.KBOX.FR.Y.0011.081024T0600Z-081024T1200Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 259 PM EDT THU OCT 23 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. THIS ADVISORY IS IN EFFECT FOR NANTUCKET. SKIES WILL GRADUALLY CLEAR TONIGHT. THIS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MID 30S LATE TONIGHT. THIS WILL LEAD TO THE FORMATION OF FROST...JUST INLAND FROM THE IMMEDIATE SHORELINE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ FRANK
000 WWUS71 KBOX 240208 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1008 PM EDT THU OCT 23 2008 MAZ016-018>021-023-RIZ004-005-007-241015- /O.CON.KBOX.FZ.W.0007.000000T0000Z-081024T1200Z/ EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-EASTERN KENT RI- BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...QUINCY...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...VINEYARD HAVEN... WARWICK...BRISTOL...NEWPORT 1008 PM EDT THU OCT 23 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY FOR MUCH OF SOUTHEAST RHODE ISLAND AND PORTIONS OF SOUTHEASTERN MASSACHUSETTS. CLEAR SKIES...LIGHT WINDS AND A DRY AIRMASS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE UPPER TEENS TO LOWER 30S FOR SEVERAL HOURS LATE TONIGHT. THEREFORE EXPECT FREEZING CONDITIONS ACROSS MUCH OF THE REGION OVERNIGHT. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ022-241015- /O.CON.KBOX.FZ.W.0007.000000T0000Z-081024T1200Z/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 1008 PM EDT THU OCT 23 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. THIS WARNING IS IN EFFECT FOR CAPE COD. SKIES WILL GRADUALLY CLEAR TONIGHT. THIS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE UPPER 20S AND 30S TONIGHT. THERE WILL BE A WIDE RANGE IN TEMPERATURES ACROSS THE CAPE OVERNIGHT. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED FROM HYANNIS...WEST TO THE CAPE COD CANAL. FURTHER EAST...IT WILL NOT BE QUITE AS COLD. HOWEVER...A WIDESPREAD FROST IS STILL EXPECTED EAST OF HYANNIS TO CHATHAM...AND NORTH TO WELLFLEET AND PROVINCETOWN. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ024-241015- /O.CON.KBOX.FR.Y.0011.081024T0600Z-081024T1200Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 1008 PM EDT THU OCT 23 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. THIS ADVISORY IS IN EFFECT FOR NANTUCKET. SKIES WILL GRADUALLY CLEAR TONIGHT. THIS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MID 30S LATE TONIGHT. THIS WILL LEAD TO THE FORMATION OF FROST...JUST INLAND FROM THE IMMEDIATE SHORELINE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KBOX 240735 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 335 AM EDT FRI OCT 24 2008 MAZ016-018>021-023-RIZ004-005-007-241200- /O.CON.KBOX.FZ.W.0007.000000T0000Z-081024T1200Z/ EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-EASTERN KENT RI- BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...QUINCY...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...VINEYARD HAVEN... WARWICK...BRISTOL...NEWPORT 335 AM EDT FRI OCT 24 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING FOR MUCH OF SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. A WIDESPREAD FREEZE IS OCCURRING ACROSS MUCH OF THE REGION EARLY THIS MORNING. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ022-241200- /O.CON.KBOX.FZ.W.0007.000000T0000Z-081024T1200Z/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 335 AM EDT FRI OCT 24 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING FOR CAPE COD. A WIDESPREAD FREEZE IS OCCURRING FROM HYANNIS...WEST TO THE CAPE COD CANAL. FURTHER EAST...IT IS NOT AS COLD BUT A WIDESPREAD FROST IS OCCURRING EAST OF HYANNIS TO CHATHAM...AND NORTH TO WELLFLEET. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ024-241200- /O.CON.KBOX.FR.Y.0011.000000T0000Z-081024T1200Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 335 AM EDT FRI OCT 24 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING FOR NANTUCKET. LOW TEMPERATURES IN THE LOWER TO MID 30S WILL CONTINUE THE FORMATION OF FROST...JUST INLAND FROM THE IMMEDIATE SHORELINE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 23, 3:56 AM EDT, 10 minutes earlier.
Area forecast discussion, Oct 23, 3:56 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EDT THU OCT 23 2008
.SYNOPSIS...
STRONG HIGH PRESSURE WILL BUILD INTO SOUTHERN NEW ENGLAND TODAY AND
MOVE OFFSHORE FRIDAY. A COLD FRONT WILL MOVE THROUGH NEW ENGLAND
LATE SATURDAY NIGHT INTO SUNDAY MORNING WITH POSSIBLE HEAVY RAIN AND
GUSTY WINDS. LOW PRESSURE LOOKS TO AFFECT THE REGION EARLY TO MID
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HAVE ALLOWED THE WIND ADVISORY TO EXPIRE AS SPEEDS CONTINUE TO
GRADUALLY DIMINISH. HAVE AMENDED THE ZFP TO REMOVE HEADLINES.
INFRARED SATELLITE PICTURES AND SURFACE OBSERVATIONS INDICATE OCEAN
EFFECT CLOUDS CONTINUING TO HOLD INSIDE THE INTERSTATE 95 CORRIDOR.
SCATTERED LIGHT RAIN SHOWERS CONTINUED TO FALL MAINLY EAST OF ROUTE
24...ACROSS PLYMOUTH COUNTY AS WELL AS CAPE COD AND THE ISLANDS. OVERALL
HAVE SLOWED THE PROGRESSION OF CLEARING AND HELD ONTO CHANCE POPS
OVERNIGHT UNTIL AROUND 4 AM. THE WATER VAPOR LOOP DOES SHOW THE
LAST SHORT WAVE PROGRESSING SOUTH FROM SE NEW HAMPSHIRE AND THIS
SHOULD PASS SE OF THE REGION AT THAT TIME. STRONG SURFACE HIGH PRES
BUILDING FROM THE WEST WILL ALSO PROVIDE INCREASING SUBSIDENCE ALOFT
AND ALLOW THE SHOWER ACTIVITY GRADUALLY TO COME TO AN END. ELSEWHERE
EXPECT MOSTLY CLEAR SKIES AND COLD TEMPERATURES.
NO FURTHER CHANGES NECESSARY AT THIS TIME AS FORECAST REMAINS ON TRACK.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
TONIGHT...THE UPPER LEVEL LOW WILL MOVE UP INTO THE CANADIAN
MARITIMES WHILE HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND. LOW
LEVEL WINDS AT 925MB ARE 25 TO 30KTS WHICH WILL KEEP WINDS UP
OVERNIGHT. CLOUDS WILL GRADUALLY MOVE OUT OVERNIGHT FROM NORTHWEST
TO SOUTHEAST WITH MOST AREAS CLEARING OUT AROUND 2 AM. DESPITE ALL
THIS...COLD AIR ADVECTION WILL PUSH TEMPERATURES DOWN OVERNIGHT. IT
LOOKS LIKE TEMPERATURES WILL ONLY DROP BELOW FREEZING WHERE THEY
ALREADY HAVE HAD A GOOD FREEZE SO NO HEADLINES WILL BE ISSUED FOR
TONIGHT.
THURSDAY...HIGH PRESSURE BUILDS IN AND DESPITE FULL SUN...HIGH
TEMPERATURES WILL REMAIN ON THE COOL SIDE THOUGH A FEW DEGREES
WARMER THAN TODAY. OVERNIGHT LOWS WILL DROP BELOW FREEZING ACROSS
ALL OF SOUTHERN NEW ENGLAND EXCEPT THE OUTER CAPE AND NANTUCKET.
SO...HAVE ISSUED A FREEZE WATCH FOR MOST OF PLYMOUTH COUNTY...
SOUTHERN BRISTOL COUNTY...MARTHAS VINEYARD...AND BARNSTABLE COUNTY.
THE ONLY PORTION OF BARNSTABLE COUNTY THAT WILL FREEZE SHOULD BE
FROM HYANNIS WESTWARD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AN ACTIVE PATTERN LOOKS TO BE IN STORE DURING THE LONG TERM PORTION
OF THE FORECAST.
HIGH PRESSURE LOOKS TO BE IN CONTROL FRIDAY NIGHT INTO EARLY
SATURDAY. A COLD FRONT WILL APPROACH FROM THE WEST DURING THE DAY ON
SATURDAY AND THIS WILL RESULT IN INCREASING CLOUDS AND AN INCREASING
CHANCE OF RAIN AS THE AFTERNOON WEARS ON.
CLASSIC OCTOBER PRE-FRONTAL LOW LEVEL JET EVENT LOOKS TO BE IN STORE
FOR SATURDAY NIGHT. SOUTHERLY LOW LEVEL JET INCREASES TO 75 KT AT
850MB SATURDAY NIGHT WHICH WILL AID IN THE NORTHWARD TRANSPORT OF
ANOMALOUSLY MOIST AIR...WHICH WILL HELP TO PRODUCE OCCASIONAL HEAVY
DOWNPOURS WHICH COULD ALLOW FOR SOME URBAN AND SMALL STREAM FLOODING.
COULD EVEN BE A CONVECTIVE FINE LINE JUST AHEAD OF OR WITH THE COLD
FRONT ITSELF LATE AT NIGHT WITH A SLIGHT CHANCE OF THUNDER. IN THESE
SITUATIONS...A BOUNDARY LAYER INVERSION USUALLY KEEPS MOST OF THE LOW
LEVEL JET WINDS FROM REACHING THE SURFACE. THIS WILL LIKELY BE THE
CASE THIS TIME AS WELL...BUT THERE/S A SLIGHT CHANCE THAT LOCALLY
DAMAGING WINDS COULD OCCUR...ESPECIALLY AT THE HIGHEST ELEVATIONS AS
WELL AS ON THE SOUTH COAST. WENT WITH CATEGORICAL POPS. WENT HIGHER
THAN MOS FOR TEMPS SAT NIGHT AS SFC TEMPS IN THESE LLJ EVENTS ARE
ALMOST ALWAYS UNDERFORECASTED BY THE MODELS.
FRONT SWEEPS OFFSHORE BY EARLY SUNDAY MORNING WHICH WILL PROMPTLY END
THE THREAT FOR RAIN.
THEREAFTER...NO REST FOR THE WEARY...AS THE NEXT SYSTEM WILL LIKELY
ALREADY BE APON US STARTING MONDAY AS THE NEXT TROF APPROACHES. BOTH
THE 00Z GFS AND ECMWF ARE SPINNING UP A RATHER POTENT LOW PRESSURE
SYSTEM FOR MUCH OF THE NORTHEAST TUE AND WED. WE/RE PRETTY FAR OUT AT
THIS POINT...BUT WELL HAVE TO WATCH AND SEE HOW THE UPPER AIR PATTERN
EVOLVES WITH TIME. COULD BE A RATHER INTERESTING EVENT...WITH
RAIN...STRONG WINDS...AND POSSIBLY SOME SNOW FOR THE HIGHEST
ELEVATIONS. THAT/S WHAT THE MODEL GUIDANCE SAYS FOR NOW...BUT AT THIS
RANGE THEY COULD EVENTUALLY DO A 180.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
TONIGHT...CIGS A MIX OF VFR NEAR 4000 FEET AND MVFR AROUND 2000 FEET.
SHOWERS ALONG AND EAST OF INTERSTATE 95. CONDITIONS WILL GRADUALLY
IMPROVE TO VFR AS SKIES CLEAR OVERNIGHT FROM WEST TO EAST. SFC WINDS
WILL DIE DOWN OVERNIGHT EXCEPT FOR FMH/HYA/ACK WHERE SFC WND TO G25
CAN BE EXPECTED.
THURSDAY THROUGH THURSDAY NIGHT...VFR.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY
VFR FRIDAY NIGHT THROUGH SATURDAY MORNING.
CONDITIONS LOWERING TO IFR LATE SAT AFTN OR SAT NIGHT NIGHT. AS
POTENT COLD FRONT APPROACHES SAT NIGHT...STRONG LOW LEVEL WIND SHEAR
IS ALSO POSSIBLE MAINLY FROM BOS-PVD SOUTHEAST TO THE CAPE AND
ISLANDS. 60 TO 70 KNOT SOUTHERLIES ARE EXPECTED JUST A COUPLE OF
THOUSAND FEET OFF THE GROUND. ISOLD THUNDER POSSIBLE. CIGS AND VSBYS
LIKELY IMPROVE MARKEDLY WITH FROPA SUNDAY MORNING.
&&
.MARINE...
TONIGHT...GALES HAVE BEEN DROPPED EXCEPT THE EXTREME SE OUTER WATERS
UNTIL 4 AM. OTHERWISE SMALL CRAFT CONDITIONS ACROSS THE NEAR SHORE
WATERS UNTIL 4 AM AND THE OUTER WATERS THROUGH THURSDAY EVENING.
THURSDAY...SMALL CRAFT CONDITIONS FOR THE OUTER WATERS...CAPE COD
BAY...AND NANTUCKET SOUND THROUGH MUCH OF THE DAY. SEAS DIMINISH
FURTHER TO 5 TO 8 FEET.
THURSDAY NIGHT...SMALL CRAFT CONDITIONS WILL CONTINUE FOR THE OUTER
WATERS WITH SEAS DIMINISHING TO 5 TO 6 FT IN THESE AREAS AND 2 TO 4
FT ELSEWHERE.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY
ALL QUIET FOR SEAS AND WINDS FRI NIGHT INTO SAT MORNING. POTENT COLD
FRONT APPROACHES SAT AND SAT NIGHT WHICH WILL ALLOW FOR GALES TO
DEVELOP ON ALL WATERS BY SAT NIGHT AS STRONG LOW LEVEL JET DEVELOPS.
SEAS WILL BUILD MARKEDLY AS WELL. COLD FRONT PASSES SUNDAY MORNING
AND THIS WILL RESULT IN DIMINISHING WINDS AND SLOWLY SUBSIDING SEAS
BY MONDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FREEZE WARNING FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY FOR
MAZ016-018>023.
FROST ADVISORY FROM 2 AM TO 8 AM EDT FRIDAY FOR MAZ024.
NH...NONE.
RI...FREEZE WARNING FROM 10 PM THIS EVENING TO 8 AM EDT FRIDAY FOR
RIZ004-005-007.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR ANZ250-254-255.
&&
SYNOPSIS...EKSTER
NEAR TERM...STRAUSS /NOT UPDATED/
SHORT TERM...STRAUSS /NOT UPDATED/
LONG TERM...EKSTER
AVIATION...EKSTER/STRAUSS
MARINE...EKSTER/STRAUSSHazardous weather outlook, Oct 22, 11:24 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1124 PM EDT WED OCT 22 2008 CTZ002>004-MAZ002>017-024-026-NHZ011-012-015-RIZ001>008-240330- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1124 PM EDT WED OCT 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A BAND OF STRONG SOUTH TO SOUTHEAST WINDS IS EXPECTED TO AFFECT HIGHER TERRAIN AND COASTAL AREAS SAT NIGHT AND SUNDAY. LOCALLY HEAVY RAIN WITH SOME STREET FLOODING IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ018>023-240330- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- 1124 PM EDT WED OCT 22 2008 ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. A BAND OF STRONG SOUTH TO SOUTHEAST WINDS IS EXPECTED TO AFFECT COASTAL AREAS SAT NIGHT AND SUNDAY. LOCALLY HEAVY RAIN WITH SOME STREET FLOODING IS ALSO POSSIBLE THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-240330- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1124 PM EDT WED OCT 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER PERIOD OF GALE FORCE WINDS...THIS TIME FROM THE SOUTHEAST TO SOUTH...IS POSSIBLE SATURDAY NIGHT AND SUNDAY. SEAS MAY BUILD TO 10 TO 15 FEET OVER THE OUTER WATERS...MAINLY SOUTH AND EAST OF CAPE COD AND THE ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254-255-240330- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1124 PM EDT WED OCT 22 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER PERIOD OF GALE FORCE WINDS...THIS TIME FROM THE SOUTHEAST TO SOUTH...IS POSSIBLE LATE SATURDAY NIGHT OR ON SUNDAY. SEAS MAY BUILD TO 10 TO 15 FEET OVER THE OUTER WATERS...MAINLY SOUTH AND EAST OF CAPE COD AND THE ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 11:20 PM EDT | Gale Warning | BOX | 5 hr | |
| Oct 23, 4:06 AM EDT | Frost Advisory | BOX | Nantucket | 28 hr |
| Oct 23, 4:19 AM EDT | Small Craft Advisory | BOX | 10 hr |
Nearby
Freeze Warnings in Massachusetts, 2008Freeze Warnings in Rhode Island, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.